Florida, 2005Funnel Cloud in Florida, August 13, 2005
August 13, 2005 · NWS MLB · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Aug 13, 9:20 AM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 13, 9:20 AM EST, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 AM EDT SAT AUG 13 2005
.DISCUSSION...
LATEST ANALYSIS PROGRAMS SHOW A WELL STACKED ANTICYCLONE DIRECTLY
OVER THE CENTRAL PENINSULA. MORNING SOUNDINGS AND LATEST READINGS
FROM THE KXMR WIND PROFILER CONFIRM THIS: STEERING FLOW ABV 3KFT IS
ALMOST NONEXISTANT. IN ADDITION...ISOLD MORNING CONVECTION OVER THE
GULF STREAM AND THE GOMEX IS NEARLY STATIONARY. TEMP PROFILES SHOW
MARGINAL INSTABILITY LCL H70 READINGS 10C...H50 -5C. PW VALUES
2.0...MUCH OF IT IS LOCATED ABV H85 OVER THE WRN PENINSULA...
SUPRISINGLY DRY H100-H85 LYR NOTED ON THE KTBW 12Z SOUNDING.
SHOULD SEE THE SEABREEZES FORM ON BOTH COASTS BY MIDDAY...BUT GIVEN
THE WEAK STEERING FLOW...IT IS DOUBTFUL THEY WILL PROPAGATE FAR
ENOUGH INLAND TO INTERACT WITH EACH OTHER. BEST CHANCE FOR
INTERACTION WILL BE OVER THE NRN INTERIOR WHERE THE PENINSULA IS
THINNEST AND MAX TEMPS ARE EXPECTED TO BE HIGHEST. STORMS THAT
DEVELOP COULD DO SO IN AN EXPLOSIVE MANNER LATE THIS AFTN. ANY THAT
DO WILL PRODUCE LCL HEAVY RAIN AS MOST WILL LIVE THEIR CYCLE IN THE
SAME RELATIVE SPOT.
WILL UPDATE MAINLY TO RETOOL THE WORDING OF THE FIRST PD. NO CHANGE
TO THE POPS...BUT WILL INDICATE PRECIP FORMING MAINLY WEST OF I-95.
&&
.MARINE...
BUOY AND C-MAN OBS NICELY TRACE OUT LOCATION OF LOW LEVEL RIDGE AXIS
LOCATED ROUGHLY JUST NORTH OF LAKE OKEECHOBEE. FOR THE UPDATE WILL
LOWER SEAS TO 2 TO 3 FEET WHICH ARE MAINLY FROM AN EAST SWELL. WIND
WAVES ARE NEGLIGIBLE. A 10 KNOT ONSHORE FLOW (SEA BREEZE) WILL
DEVELOP SHORTLY NEAR THE COAST AND SPREAD OUTWARD BOTH INLAND AND
FARTHER OFFSHORE.
&&
.AVIATION...LITTLE CHANGE FROM THE PAST FEW DAYS. BEST CHANCE FOR
THUNDERSTORMS WILL BE ACROSS MCO-SFB-DAB. STORM OUTFLOW BOUNDARIES
MAY BRIEFLY KICK WINDS UP TO AROUND 20 KT...WITH ISOLATED WET
MICROBURSTS POTENTIALLY PRODUCING WINDS IN EXCESS OF 50 KT.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...BRAGAW
LONG TERM....KELLY
Hazardous weather outlook, Aug 13, 4:12 AM EST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
512 AM EDT SAT AUG 13 2005
AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
140900-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
512 AM EDT SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...THUNDERSTORM IMPACT...
ISOLATED LIGHTNING STORMS WILL INITIALLY DEVELOP AROUND MIDDAY...
MAINLY SOUTH OF THE CAPE AND ALONG THE TREASURE COAST. ADDITIONAL
SCATTERED STORMS WILL FORM OVER THE CENTRAL FLORIDA INTERIOR AND NEAR
LAKE OKEECHOBEE BY MID AFTERNOON. THE ACTIVITY WILL MOVE INTO THE
NORTHERN COASTAL COUNTIES NEAR DAYTONA BEACH LATE IN THE DAY AND
EARLY THIS EVENING. A FEW STORMS WILL BECOME STRONG AND WILL PRODUCE
FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS BETWEEN 50 AND 60 MPH
AND COIN-SIZED HAIL.
...FLOOD IMPACT...
WITH LIGHT WINDS...STORM MOTION IS EXPECTED TO BE SLOW AND ERRATIC.
RAINFALL AMOUNTS IN A FEW STRONG STORMS WILL BE BETWEEN 2 AND 3
INCHES...GENERALLY FALLING IN AN HOUR OR LESS. THESE HEAVY RAINS WILL
RESULT IN CONSIDERABLE PONDING OF WATER ON ROADWAYS...AND WILL LIKELY
LEAD TO SOME MINOR FLOODING...ESPECIALLY IN AREAS WHICH HAVE RECEIVED
RECENT HEAVY RAINS.
...RIP CURRENT IMPACT...
SWELLS FROM DISTANT TROPICAL STORM IRENE WILL CONTINUE TO IMPACT THE
COASTAL WATERS AND BEACHES TODAY. THIS WILL RESULT IN A HIGHER RISK
FOR DANGEROUS RIP CURRENTS. ALWAYS REMEMBER TO SWIM NEAR A LIFEGUARD.
...MARINE THUNDERSTORM GUST IMPACT...
STORMS THAT FORM OVER LAND DURING THE LATE AFTERNOON AND EVENING
ARE EXPECTED TO DRIFT ACROSS THE COAST...ESPECIALLY FROM BREVARD
COUNTY NORTHWARD. FREQUENT LIGHTNING AND WIND GUSTS TO 35 KNOTS WILL
OCCUR WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST WITH
THE HIGHEST COVERAGE ACROSS THE INTERIOR COUNTIES. OCEAN SWELLS
FROM DISTANT TROPICAL CYCLONE IRENE WILL CONTINUE INTO EARLY NEXT
WEEK...ALONG WITH A SIGNIFICANT THREAT FOR RIP CURRENTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION ARE ASKED TO SELF ACTIVATE IF SEVERE WEATHER
WARNINGS ARE ISSUED OR BECOMES IMMINENT.
Funnel Cloud, Brevard
- When
- August 13, 11:07 AM EST
- Where
- Brevard County, Titusville
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 28.300, -80.701 (the zone’s center; the record gives no point)
The NASA Shuttle Landing Facility observation carried a funnel cloud.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472523.